MAUDE Adverse Event Report: MICROVENTION, INC. HYDROFRAME 18 ADVANCED; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. HYDROFRAME 18 ADVANCED; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 7118-2048-A2
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Stroke/CVA (1770); Ruptured Aneurysm (4436)
Date of Event 11/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformance associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The pusher was the only component received for evaluation.The investigation of the returned coil system found the implant to be separated from the pusher.No indication using a detachment controller was found on the pusher's heater coil.The investigation found the pusher's monofilament with a tensile break shape at the tip which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during an elective procedure on giant right mca aneurysm, the first embolization coil implant placed in the aneurysm unexpectedly detached.The implant was entirely within the aneurysm.There was an intra-procedural rupture during the case.It is not known how the rupture occurred and a competitor's coils were used as well.Protamine was administered and a balloon was utilized to arrest bleeding.The patient's status was reported to be "good" after the procedure.Later the patient was reported to be dysarthric, likely from a right frontal stroke, and should likely recover with time and rehab.The physician stated that it is probable that a small plaque caused an embolism when accessing the carotid origins.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
HYDROFRAME 18 ADVANCED
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key13014033
Report Number2032493-2021-00489
Device Sequence Number19286760
Product Code HCG
UDI-Device Identifier00816777024039
UDI-Public(01)00816777024039(11)210701(17)260630(10)2107011W7
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K100454
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2026
Device Model Number7118-2048-A2
Device Lot Number2107011W7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2021
Initial Report FDA Received Date12/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexFemale